Louisiana, 2005

Hail in Louisiana, May 9, 2005

May 9, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 9, 3:00 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, May 9, 3:00 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT MON MAY 9 2005

.DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH PRESSURE RIDGE OVER THE BAHAMAS ACROSS
FL INTO THE NE GULF. ALOFT...THE UPPER LEVEL TROF OVER THE LOWER MS
VALLEY CONTINUES TO MOVE EAST...LEAVING A TRAILING MOISTURE
CONVERGENCE BOUNDARY ALONG THE LA AND UPPER TX COAST. FOR THIS...I
HAVE EXTENDED THE SCT POPS INTO THIS EVENING. OTHERWISE...DRIER AIR
BEHIND THE EXITING TROF AND INCREASING TEMPS ALOFT TO THE RIDGE
BUILDING WESTWARD OVER THE AREA WILL KEEP A LID ON MOST CONVECTION
INLAND.

FOR TUE TO FRI...THE UPPER RIDGE AXIS WILL EXTEND FROM THE GULF NORTH
THROUGH THE MS VALLEY. THIS WILL GIVE NO PRECIP DUE TO THE WARMER
TEMPS ALOFT CAPPING MOST CONVECTION...BUT INCREASE TEMPS TO NEAR 90
INLAND TO THE UPPER 80S I-10 CORRIDOR.

INCREASING CLOUDS EXPECTED SAT AS THE RIDGE MIGRATES EAST...AND THE
WESTERN TROF EDGES FURTHER EAST AS WELL. POPS WILL INCREASE SAT NIGHT
AND SUN AS THE FRONT SAGS OVER THE AREA. EXPECT THE POPS TO DECREASE
BY EARLY NEXT WEEK.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  86  66  86 /  40   0   0   0
KBPT  66  85  68  85 /  40   0   0   0
KAEX  61  91  63  91 /  20   0   0   0
KLFT  65  87  66  87 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 9, 5:00 AM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT MON MAY 9 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
101100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
PARTLY CLOUDY.  HAZARDOUS WEATHER IS NOT EXPECTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE NEEDED THROUGH THE PERIOD.

In the hours before

Local storm report, May 9, 12:43 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT MON MAY 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     MARINE TSTM WIND 71 S CAMERON            28.77N 93.30W
05/09/2005  45 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 280.

&&

MOGGED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Avoyelles

When
May 9, 5:18 PM CST
Where
Avoyelles County, Simmesport
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
30.983, -91.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450703.